Connecticut, 2015

Damaging Wind in Connecticut, September 13, 2015

September 13, 2015 · NWS BOX · 1 event in 1 county or zone

A warm front moved north across southern New England resulting in showers and a few thunderstorms. One of these storms caused some tree damage in Simsbury.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A warm front moved north across southern New England resulting in showers and a few thunderstorms. One of these storms caused some tree damage in Simsbury.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 13, 1:23 PM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 13, 1:23 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
223 PM EDT SUN SEP 13 2015

.SYNOPSIS...
A WARM FRONT WILL SLOWLY LIFT NORTHWARD INTO SOUTHERN NEW ENGLAND
TODAY. AN AREA OF LOW PRESSURE WILL MOVE FROM THE MID ATLANTIC
COAST...TO THE GULF OF MAINE LATE TONIGHT. HIGH PRESSURE BUILDS
ACROSS THE EASTERN SEABOARD NEXT WEEK WITH AN EXTENDED PERIOD OF
DRY WEATHER. TEMPERATURES WILL WARM BY THE MIDDLE OF NEXT
WEEK...WITH HIGHS RUNNING AROUND 10 DEGREES ABOVE SEASONAL NORMALS
INTO NEXT WEEKEND. A COLD FRONT MAY APPROACH FROM THE NW SOMETIME
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
210 PM UPDATE...

PARENT LOW PRESSURE WAS LOCATED OVER FAR UPSTATE NY AS OF 2
PM...WITH SECONDARY LOW PRESSURE LOCATED SOUTH OF LONG ISLAND. THE
SECONDARY LOW IS EXPECTED TO TRACK NORTHEASTWARD THIS AFTERNOON
AND EVENING...THROUGH/NEAR OUR AREA. WITH MARGINAL
INSTABILITY...UP TO 500 J/KG CAPE MAINLY S/W OF OUR
AREA...ISOLATED SHOWERS HAVE DEVELOPED WITHIN SOUTHERN NEW ENGLAND
AND VICINITY. EXPECTING FURTHER DEVELOPMENT AS THE AFTERNOON
PROGRESSES...INFLUENCED BY A POTENT MID LEVEL SHORT WAVE
APPROACHING FROM THE WEST. MAINLY SHOWERS EXPECTED WITH SOME
LOCALIZED BRIEF MODERATE/HEAVY RAINFALL...BUT THE POTENTIAL
EXISTS FOR ISOLATED THUNDERSTORMS.

EAST WIND HAS KEPT LOW STRATUS AND FOG OVER THE AREA THROUGH THIS
AFTERNOON. BEST CHANCE FOR BREAKS IN THE CLOUDS IS OVER CT/WESTERN
MA AND RI...CENTRAL AND EASTERN MA WILL PROBABLY STAY LOW
OVERCAST THRU THE REMAINDER OF THE DAY. WITH THIS IN MIND LOWERED
MAX TEMPS BY A COUPLE OF DEGREES...IN PARTICULAR THRU THE ORH-BOS
VICINITY AND NORTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...

SECONDARY LOW PRESSURE MOVES FROM THE SOUTH COAST INTO THE GULF OF
MAINE TONIGHT. THIS WILL BRING AN END TO OUR SHOWERS FROM
SOUTHWEST TO NORTHEAST THIS EVENING. WINDS WILL TURN TO THE WEST
AND NORTHWEST AND BECOME GUSTY TOWARD DAYBREAK MONDAY.

MONDAY...

AN ANOMALOUS MID LEVEL TROUGH MOVES ACROSS NORTHERN NEW ENGLAND.
DEEP LAYER MOISTURE/CONVEYOR BELT IS WELL OFFSHORE. HOWEVER...WITH
SUCH A STRONG COLD POOL ALOFT...EXPECTING PLENTY OF DIURNAL
CLOUDS. THE RISK FOR SHOWERS WILL BE A TRICKIER DETERMINATION.
WITH ONLY THE MOISTURE ACCOMPANYING THE COLD POOL AVAILABLE...ANY
SHOWERS SHOULD BE FEW AND FAR BETWEEN. WOULD EXPECT MORE SHOWERS
IF THE CORE OF THIS COLD POOL PASSED CLOSER TO OUR REGION. THE
ABUNDANT CLOUDS AND COLDER AIR TO START...WILL MEAN SLIGHTLY LOWER
MAX TEMPERATURES. A GUSTY WEST WIND WILL BRING AN EARLY AUTUMN
FEEL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* DRY WEATHER EXPECTED MUCH IF NOT ALL OF NEXT WEEK
* EXPECT TEMPERATURES TO RUN MUCH WARMER THAN NORMAL BY MID WEEK
  INTO NEXT WEEKEND
* A COLD FRONT MAY START TO APPROACH OUT OF SOUTHERN QUEBEC NEXT
  WEEKEND

OVERVIEW...
MODELS AND ENSEMBLES CONTINUE TO SHOW A STRONG SIGNAL OF BUILDING
RIDGE AT THE SURFACE AND ALOFT ACROSS THE CENTRAL AND EASTERN
U.S. THROUGH MOST IF NOT ALL OF THIS LONG RANGE PERIOD. THIS MEANS
A RETURN TO DRY CONDITIONS AND WARM TEMPERATURES INTO NEXT WEEK.
EXPECT TEMPS TO RUN WELL ABOVE SEASONAL NORMALS THROUGH AT LEAST
FRIDAY...POSSIBLY INTO NEXT WEEKEND.

SOME MODEL SPREAD INTO NEXT WEEKEND...WITH POSSIBILITY OF RIDGE
FLATTENING IN THE NORTHERN STREAM WHILE A COLD FRONT AND MID
LEVEL SHORT WAVE TRIES TO SINK INTO NEW ENGLAND. QUESTIONABLE
TIMING OF THIS FEATURE THIS FAR OUT...BUT SOMETHING TO MONITOR.
USED A BLEND OF AVAILABLE GUIDANCE THROUGH MOST OF THIS
PERIOD...BUT DID LEAN MORE TOWARD ENSEMBLES FOR THE SATURDAY
TIMEFRAME DUE TO TIMING DIFFERENCES WITH THE POSSIBLE APPROACH OF
THE FRONT IF IT MAKES IT THAT FAR S WITH THE STRONG RIDGE IN
PLACE.

MONDAY NIGHT-TUESDAY...
H5 TROUGH EXITS THE REGION EARLY MON NIGHT...SO EXPECT SKIES TO
BECOME MOSTLY CLEAR TO CLEAR OVERNIGHT. W-NW WINDS WILL BE IN
PLACE SO EXPECT TEMPS TO FALL BACK THROUGH THE 50S. A FEW SPOTS
MAY DROP TO THE UPPER 40S IN THE FAR INLAND VALLEYS...WHILE
HOLDING AT AROUND 60 ALONG THE IMMEDIATE COAST. MAY SEE TYPICAL
LATE NIGHT PATCHY FOG DEVELOP ACROSS THE INLAND VALLEY LOCATIONS.

ON TUESDAY...HIGH PRES BUILDS E OUT OF THE APPALACHIANS AND MID
ATLC STATES. W-NW FLOW REMAINS IN PLACE WITH DEWPTS MAINLY IN THE
LOWER- MID 50S...SO WILL BE COMFORTABLE ACROSS THE REGION. NOTING
LOW LEVEL MIXING UP TO 900 HPA THOUGH WIND SPEEDS ONLY RUNNING AT
10-15 KT. EXPECTING TEMPS TO RISE TO THE MID 70S WELL INLAND AND
ACROSS HIGHER TERRAIN TO THE LOWER 80S AT MANY INLAND LOCATIONS.

WEDNESDAY THROUGH FRIDAY...
SURFACE HIGH PRES SETTLES ACROSS THE EASTERN SEABOARD ON
WEDNESDAY...THEN SLOWLY DRIFTS S THROUGH THE END OF THE WORK
WEEK. LIGHT NORTHERLY WINDS ON WED WILL SHIFT TO S-SW THU AND FRI.
NOTING H925 WARM TEMP AXIS SURGING INTO THE REGION...WITH READINGS
UP TO +20C TO +22C BOTH THU AND FRI. DEWPTS WILL SLOWLY RISE TO
THE LOWER- MID 60S DURING THIS TIMEFRAME...SO WILL BECOME A BIT
STICKY OUT OF DOORS. TEMPS WILL TOP OFF IN THE LOWER-MID 80S AWAY
FROM THE S COAST EACH DAY...BUT HOLDING IN THE MID-UPPER 70S ALONG
THE IMMEDIATE S COAST.

MAY SEE PATCHY FOG DEVELOP EACH LATE NIGHT/EARLY MORNING TIMEFRAME
IN THE NORMALLY PRONE INLAND VALLEYS AS WELL AS ALONG THE S COAST.

SATURDAY...
QUESTIONS ABOUND WITH TIMING AND TRACK OF H5 SHORT WAVE IN THE
NORTHERN STREAM FLOW AND HOW FAR S THIS WILL PUSH...ALONG WITH
ITS ASSOCIATED SURFACE COLD FRONT. WITH SUCH A STRONG SURFACE AND
UPPER RIDGE IN PLACE...MAY BE TOUGH TO MOVE INTO THE REGION
DURING SATURDAY. EXPECT ANOTHER WARM DAY WITH SW WINDS IN PLACE.

HAVE MENTIONED SLIGHT CHANCE POPS INTO N CENTRAL AND WESTERN
AREAS DURING SAT AFTERNOON...BUT RATHER LOW CONFIDENCE DUE TO
MODEL VARIANCE.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH MONDAY/...

THIS AFTERNOON AND TONIGHT...MODEARATE CONFIDENCE ON
TRENDS...LOWER CONFIDENCE ON TIMING.

AREAS OF IFR-LIFR CONDITIONS WITH AREAS OF FOG/DRIZZLE LINGER
ACROSS MUCH OF EASTERN & CENTRAL MA THRU THIS AFTERNOON...DUE TO
PERSISTENT E FLOW. CIGS SHOULD IMPROVE TO MVFR ALONG S COASTAL MA
AND RI...AS WELL AS NORTHERN CT/WESTERN MA...AS THE AFTERNOON
PROGRESSES.

REDEVELOPMENT OF SHOWERS LIKELY THIS AFTERNOON CONTINUING INTO
TONIGHT...THEN ENDING AROUND MIDNIGHT TONIGHT. ISOLATED
THUNDERSTORMS CANNOT BE RULED OUT.

EXTREMELY STRONG WINDS FROM THE SOUTH WILL BE BLOWING IN THE MID
AND UPPER LEVELS OF THE ATMOSPHERE...RANGING FROM 65 KT AT 18000
FT TO 110 KT AT 30000 FT. HOWEVER...THIS INCREASE SHOULD BE
GRADUAL ENOUGH AT LOW LEVELS TO PRECLUDE LOW LEVEL WIND SHEAR. BUT
PILOTS SHOULD BE VERY AWARE OF THESE SPEEDS.

MONDAY...HIGH CONFIDENCE. VFR WITH MARGINAL MVFR-VFR CIGS POSSIBLE
HIGHER TERRAIN IN SPOT SHOWER. GUSTY WEST WINDS UP TO 25 KT.

KBOS TERMINAL...OVERALL MODERATE CONFIDENCE DUE TO TIMING ISSUES
WITH LOWER CIGS.

KBDL TERMINAL...OVERALL MODERATE CONFIDENCE DUE TO TIMING ISSUES
OF LOWER CIGS.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...

MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE.
EXPECT MAINLY VFR CONDITIONS. MAY SEE LOCAL MVFR-IFR VSBYS IN
PATCHY LATE NIGHT FOG ACROSS NORMALLY PRONE AREAS ACROSS THE CT
VALLEY AND E SLOPES OF THE BERKSHIRES. W WINDS GUSTING TO 20 KT
EARLY ALONG E COAST THEN DIMINISHING.

TUESDAY THROUGH THURSDAY...HIGH CONFIDENCE.
VFR. MAY SEE BRIEF MVFR-IFR VSBYS IN PATCHY FOG LATE TUE AND WED
NIGHTS ACROSS PRONE INLAND LOCATIONS...WHICH SHOULD IMPROVE BY
AROUND 12Z-13Z.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH MONDAY/...HIGH CONFIDENCE.

SCATTERED SHOWERS EXPECTED THIS AFTERNOON AND EVENING. AN AREA OF LOW
PRESSURE WILL MOVE ACROSS SOUTHEAST MA THIS EVENING. BEHIND THIS
LOW PRESSURE...WINDS MAY AGAIN INCREASE TO SMALL CRAFT ADVISORY
THRESHOLDS FROM THE WEST TOWARD DAYBREAK MONDAY. SEAS ARE FORECAST
TO BUILD UP TO 5 TO 7 FT OVER THE COASTAL WATERS SOUTH OF NEW
ENGLAND LATE TONIGHT. WEST WINDS 20 TO 25 KT WITH DRY WEATHER AND
GOOD VSBY FOR MONDAY.

SMALL CRAFT ADVISORIES WILL CONTINUE FOR AT LEAST A PORTION OF
THE WATERS INTO MONDAY. DESPITE A BRIEF PERIOD OF MORE TRANQUIL
CONDITIONS ACROSS THE SOUTHERN OUTER COASTAL WATERS THIS
MORNING...THOUGHT IT WOULD BE LESS CONFUSING TO CONTINUE THE SMALL
CRAFT ADVISORY FOR THESE WATERS...AS ROUGH SEAS AND GUSTY WINDS
RETURN THIS EVENING AND TONIGHT.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...

MONDAY NIGHT...HIGH CONFIDENCE.
EXPECT W WINDS GUSTING TO 25 KT ON THE OUTER WATERS MONDAY
EVENING...THEN DIMINISHING. SEAS WILL LINGER AROUND 5-7 FT
EARLY...THEN WILL SLOWLY SUBSIDE BUT MAY REMAIN AROUND 5 FT ON
THE FAR OUTER WATERS THROUGH THE NIGHT.

TUESDAY THROUGH THURSDAY...HIGH CONFIDENCE.
EXPECT WINDS AND SEAS REMAINING BELOW SMALL CRAFT CRITERIA. MAY
SEE SW WIND GUSTS UP TO 20 KT DURING LATE THU/THU NIGHT ON THE
EASTERN WATERS. SEAS TO AROUND 5 FT MAY LINGER EARLY TUESDAY ON
THE OUTER WATERS...THEN WILL SUBSIDE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM EDT MONDAY FOR
     ANZ232>234.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
     MONDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ254>256.

&&

SYNOPSIS...BELK/EVT
NEAR TERM...BELK/EVT/NMB
SHORT TERM...BELK
LONG TERM...EVT
AVIATION...BELK/EVT/NMB
MARINE...BELK/EVT
Hazardous weather outlook, Sep 13, 3:52 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
452 AM EDT SUN SEP 13 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-140900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
452 AM EDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-140900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
452 AM EDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 13, 1:26 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT SUN SEP 13 2015

MAZ017-020-RIZ005-131915-
NORTHERN BRISTOL-SOUTHERN BRISTOL-BRISTOL-
226 PM EDT SUN SEP 13 2015

...HEAVY RAIN SHOWERS MOVING ACROSS BRISTOL COUNTY RHODE ISLAND AND
MASSACHUSETTS...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A HEAVY RAIN SHOWER OVER BRISTOL AND WARREN RHODE ISLAND...MOVING
TO THE NORTHEAST AT 15 MPH.

HEAVY DOWNPOURS...AN OCCASIONAL LIGHTNING STRIKE...AND WIND GUSTS UP
TO 30 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FALL RIVER...BRISTOL...SOMERSET...SWANSEA...REHOBOTH...WARREN...
FREETOWN...DIGHTON AND BERKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4168 7128 4185 7125 4179 7106 4167 7119
      4172 7116 4171 7119 4171 7121 4173 7122
      4173 7126 4167 7124 4164 7126
TIME...MOT...LOC 1823Z 204DEG 15KT 4165 7127

FIELD
Special weather statement, Sep 13, 2:57 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT SUN SEP 13 2015

CTZ002-132045-
HARTFORD-
357 PM EDT SUN SEP 13 2015

...STRONG THUNDERSTORMS DEVELOPING IN WESTERN HARTFORD COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BURLINGTON...OR 7 MILES NORTHWEST OF
FARMINGTON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM...ALONG WITH
TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...WEST HARTFORD...BRISTOL...WINDSOR...SOUTH WINDSOR...
FARMINGTON...SIMSBURY...BLOOMFIELD...AVON...SUFFIELD...WINDSOR
LOCKS...GRANBY...EAST WINDSOR...CANTON...SOUTHWICK...BURLINGTON...
EAST GRANBY AND HARTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4180 7296 4182 7294 4188 7295 4190 7291
      4197 7289 4197 7293 4204 7288 4204 7282
      4200 7281 4201 7276 4184 7251 4169 7297
      4173 7301 4180 7302
TIME...MOT...LOC 1955Z 231DEG 22KT 4179 7296

FIELD
Special weather statement, Sep 13, 3:37 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EDT SUN SEP 13 2015

MAZ017-018-020-021-RIZ007-132130-
SOUTHERN PLYMOUTH-NORTHERN BRISTOL-SOUTHERN BRISTOL-WESTERN
PLYMOUTH-NEWPORT-
437 PM EDT SUN SEP 13 2015

...SHOWERS PRODUCING LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF
SOUTHEAST MASSACHUSETTS AND EXTREME SOUTHEASTERN RHODE ISLAND...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF SHOWERS...WITH ISOLATED THUNDERSTORMS...THROUGH EXTREME
SOUTHEAST RHODE ISLAND AND EXTREME SOUTHEAST MASSACHUSETTS.  SHOWER
AND STORM MOVEMENT WAS TO THE NORTHEAST AT 20 MPH.

THE SHOWERS AND THUNDERSTORMS WERE PRODUCING LOCALIZED HEAVY
RAINFALL OF AN INCH TO 1.5 INCHES PER HOUR.  MINOR FLOODING OF POOR
DRAINAGE AREAS IS POSSIBLE INTO EARLY THIS EVENING.

LOCATIONS IMPACTED INCLUDE... NEW BEDFORD...FALL
RIVER...TAUNTON...DARTMOUTH...
EASTON...WAREHAM...SOMERSET...PORTSMOUTH...
FAIRHAVEN...SWANSEA...TIVERTON...WESTPORT...RAYNHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALIZED HEAVY RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR
URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4146 7119 4164 7123 4164 7121 4171 7116
      4171 7121 4174 7122 4203 7116 4174 7072
      4171 7072 4171 7077 4165 7077 4163 7087
      4160 7085 4165 7092 4159 7094 4159 7095
      4160 7096 4153 7096 4150 7113
TIME...MOT...LOC 2033Z 216DEG 17KT 4152 7130 4142 7091

NMB

The radar

The Brookhaven radar (KOKX), 113 km away, was scanning. The volume nearest the first event began at 20:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hartford

When
September 13, 3:40 PM EST
Where
Hartford County, Simsbury
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
41.880, -72.800

A tree on Hopmeadow Street was downed by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2015Every state in 2015This day in weather historyWarnings in Connecticut, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600891.